Skip to main content
U.S. flag

An official website of the United States government

Official websites use .gov
A .gov website belongs to an official government organization in the United States.

Secure .gov websites use HTTPS
A lock ( ) or https:// means you’ve safely connected to the .gov website. Share sensitive information only on official, secure websites.

On Feedback Functions of Maximum Length Nonlinear Feedback Shift Registers

Published

Author(s)

Cagdas Calik, Meltem Sonmez Turan, Ferruh Ozbudak

Abstract

Feedback shift registers are basic building blocks for many cryptographic primitives. Due to the insecurities of Linear Feedback Shift Register (LFSR) based systems, the use of Nonlinear Feedback Shift Registers (NFSRs) became more popular. In this work, we study the feedback functions of NFSRs with period 2n. First, we provide two new necessary conditions for feedback functions to be maximum length. Then, we consider NFSRs with k-monomial feedback functions and focus on two extreme cases where k = 4 and k = 2n−1. We study construction methods for these special cases.
Citation
IEICE Transactions on Fundamentals of Electronics Communications and Computer Sciences
Volume
E93.A
Issue
6

Keywords

de Bruijn sequences, Maximal length sequences, Nonlinear feedback shift registers

Citation

Calik, C. , Sonmez Turan, M. and Ozbudak, F. (2010), On Feedback Functions of Maximum Length Nonlinear Feedback Shift Registers, IEICE Transactions on Fundamentals of Electronics Communications and Computer Sciences, [online], https://tsapps.nist.gov/publication/get_pdf.cfm?pub_id=905987 (Accessed April 23, 2024)
Created August 1, 2010, Updated October 12, 2021